Introductions Introduce yourselves and make new friends!

Reply
 
Thread Tools
Old 04-08-2009, 02:37 PM   #1  
On my way to a new me!
Thread Starter
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default Abilify and weight gain

Hi everyone, I lost 100lbs by myself in 1998 and kept it off until 3 years ago when I was put on abilify for depression. I have since gained 65lbs in that 3 years and am more depressed now. I have started going back to the gym and the doctor put me on tenuate dospan 75mg to boost my weight loss. Has anyone else used either abilify or tenuate? I've tried phentermine but didn't lose a pound on that. I eat out a lot and am now trying to find better choices for food. It's just that the abilify makes me so darn hungry. I read in the depression thread something about cymbalta and am going to ask my doctor to change my meds.... any response would be appreciated...thanks
Savora is offline   Reply With Quote
Old 04-08-2009, 02:49 PM   #2  
Senior Member
 
Jacqui_D's Avatar
 
Join Date: Jan 2006
Location: Ohio, USA
Posts: 4,508

S/C/G: 188/185/164

Height: 5'8"

Default

Hi Savora, welcome! I assume that is your personal pic and you are beautiful! I have not been on abilify, but I know that many anti-depressants do cause weight gain. Wellbutrin is supposed to be one of the ones that doesn't, although, as with every med, it has different effects on different people. I'm glad you found the Weight Loss and Depression forum. Keep your chin up now! You'll find lots of support here! Good luck!

Last edited by Jacqui_D; 04-08-2009 at 02:50 PM.
Jacqui_D is offline   Reply With Quote
Old 04-08-2009, 04:09 PM   #3  
Member
 
twilight's Avatar
 
Join Date: Feb 2009
Location: Delaware
Posts: 52

S/C/G: 198/190/150

Default

Welcome! You will like it here. Weight gain certainly doesn't help with depression. This board is unique that there is a depression section... after all, so many people struggle with weight as a result of anti-depression meds.

About 10 years ago I took Paxil for over a year. In addition to some strange side-effects (like craving alcohol) I also gained 30 pounds. I managed to lose that weight... only to have it creep back slowly over the years.

I was afraid to use anti-depressants for many years, but last year my anxiety/panic attacks became unmanageable. I tried Cymbalta and have had no weight gain from it, and I feel really good!

What method are you using to lose weight? I'm counting calories.... in & out. Keeping a "checkbook" style log of food & activity, and it's working out well, because it's realistic. Not all days will be perfect!

Anyway... welcome!
Marianne
twilight is offline   Reply With Quote
Old 04-08-2009, 04:19 PM   #4  
Member
 
devilsrule2004's Avatar
 
Join Date: Feb 2009
Posts: 33

Default

welcome, you will start to realize how much less depressed you will be after hanging out here. yes there are many sucess stories, and soon you will be one if u hang around.

hope you love this forum as much as i do, i have been doing great since i joined. best of luck
devilsrule2004 is offline   Reply With Quote
Old 04-08-2009, 08:46 PM   #5  
On my way to a new me!
Thread Starter
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

i am going to ask my doctor to switch me to cymbalta i've heard good things about it besides not gaining weight, but my doctor is kind of mean, so i'm not sure if he will switch me or not... and to lose weight i have started going to the gym to walk 2 miles on the treadmill, cut out soda, am taking tenuate dospan and watching what i eat....
Savora is offline   Reply With Quote
Old 04-09-2009, 09:36 AM   #6  
No description available.
 
midwife's Avatar
 
Join Date: Aug 2004
Location: Bat Country
Posts: 6,915

Default

Welcome to 3FC!! Surf around and settle in! We have subforums based on age, eating plan, exercise and more!

Don't let your doctor be mean to you. You have some legitimate concerns. Maybe even write down your questions so you have them available at your next appointment. Good luck!
midwife is offline   Reply With Quote
Old 04-09-2009, 09:38 AM   #7  
Annie - Indiana
 
annie175's Avatar
 
Join Date: Aug 2004
Location: Indianapolis, IN
Posts: 5,654

S/C/G: 303/143/165

Height: 5'9"

Default

I love love love my cymbalta, however it is very expensive as it is not generic yet. I may have to change to something else that comes in generic. I hear Effexor is very similar to Cymbalta.
annie175 is offline   Reply With Quote
Old 04-09-2009, 01:26 PM   #8  
On my way to a new me!
Thread Starter
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

i have really good insurance so price is not a big concern for me thankfully..... my therapist says great things about cymbalta and has recommended i try it also... i'm gonna call my doctor and try to get an earlier appt... i have been to the gym everyday this week and watched what i ate, cut out sodas completely and haven't lost a single pound, abilify is really hard on my body..
Savora is offline   Reply With Quote
Old 04-10-2009, 01:55 PM   #9  
On my way to a new me!
Thread Starter
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

well my mean doctor would NOT put me on cymbalta instead he switched me to moban, never heard of it but did a search and it says no weight gain, so thats good, my doctor really is mean, i need a new one really bad... well 5 days to the gym and i got on the scale there and lost 3 pounds so yea for me, i'm really excited about that!!!
Savora is offline   Reply With Quote
Old 04-10-2009, 03:14 PM   #10  
Senior Member
 
bitetoobreakkskin's Avatar
 
Join Date: Apr 2009
Location: new braunfels tx
Posts: 362

S/C/G: 273/ticker/140

Height: 5'4

Default

wow 3 lbs thats awesome great job!
bitetoobreakkskin is offline   Reply With Quote
Old 04-10-2009, 08:30 PM   #11  
Senior Member
 
harrismm's Avatar
 
Join Date: Sep 2008
Location: midwest
Posts: 1,344

Default

Good job.And about Cymbalta, my best friend gained 30 lbs on it so.....im a firm believer that most antidepressants are weight gainers.I think sometimes they perk you up enough that you eat more, some actually increase appetite.Anyway, just be mindful that its a possibility no matter what you take.
harrismm is offline   Reply With Quote
Old 04-12-2009, 03:02 AM   #12  
On my way to a new me!
Thread Starter
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

well my doctor put me on moban, so don't know if that's gonna work for me, the abilify really works well it's just the weight gain that i don't like, other than that it really works well..... i'll give moban a try and see what that does.... thanks for the congrats on my 3 lbs it's not a lot but it's a start....
Savora is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:02 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.